MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE DELIVERY SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE DELIVERY SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850TDSUS
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/20/2026
Type of Reportable Event Death
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system where a right ventricular (rv) perforation occurred.Pericardiocentesis was performed first, but accessing the pericardium proved challenging and took longer than usual.The patient was subsequently converted to surgery and underwent open heart surgery for repair of the laceration with suture and was in stable condition.However, one or two days post procedure the patient expired.Perforation likely occurred during valve crossing and did not progress beyond that point.The team decided to reposition the probe and equipment to the opposite side, moving underneath the catheter.During this process, something (possibly the lead shield) unintentionally bumped the delivery system, likely pushing the wire into the ventricle.Subsequently, a drop in pressure was observed either during crossing or shortly thereafter, and effusion was identified once the machines were restarted.Initial guidewire placement was within the posterior pocket.The wire curl was along the posterior wall in relation to the anatomy.At the time the perforation occurred, the system had been advanced into position and imaging was planned to confirm positioning and trajectories.No intentional advancement of the guidewire to obtain height or navigational maneuvers involving excessive force were reported.
 
Additional Manufacturer Narrative
B2 date of death: exact date unknown.Approximately one or two days post procedure the patient expired.The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: labelling review.The reported complaint for delivery system and/or guidewire perforation of atrial/ventricular wall was confirmed with empirical evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Available information suggests that the guidewire interaction with the right ventricular (rv) wall during delivery system crossing contributed to the reported event.No device malfunction was identified.The delivery system and guidewire functioned as intended, with no evidence of structural defect or failure.The injury was attributed to procedural handling, specifically the unintended guidewire advancement resulting from external contact with the delivery system, leading to rv wall perforation.Since no manufacturing non-conformances were found and no labeling, training, or ifu deficiencies were identified, no preventative or corrective actions were required.

Brand Name
EVOQUE DELIVERY SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key25144308
Report Number2015691-2026-15089
Device Sequence Number9543470
Product Code NPW
UDI-Device Identifier00690103217520
UDI-Public(01)00690103217520(17)260612(11)250612
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Model Number9850TDSUS
Device Lot Number66741774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Supplement Date Received by Manufacturer06/16/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age82 YR
Patient SexFemale
Patient Weight75 KG